| Home | E-Submission | Sitemap | Contact Us
top_img
Journal of the Korean Neurological Association 2006;24(4): 389-391.
감초 유발성 저칼륨혈증성 근육병증 1예
김범준, 홍윤호 성정준 박경석 현창림a 최기영a 박성호 이광우
서울대학교 의과대학 신경과학교실, 병리학교실a
A Case of Glycyrrhizin (Licorice)-induced Hypokalemic Myopathy
Beom Joon Kim
Departments of Neurology and Pathologya, Seoul National University College of Medicine, Seoul, Korea
Abstract
Glycyrrhizin, the main ingredient of licorice, may evoke severe hypokalemia and muscle paralysis by its mineralocorticoid effects. We present a 78-year-old man who developed subacute flaccid quadriparesis with a high creatine kinase (CK) level, hypokalemia, metabolic alkalosis, and low plasma renin activity after ingesting licorice daily for two years. A muscle biopsy revealed vacuolar degeneration of myofibers. This case suggests that glycyrrhizin (licorice)-induced hypokalemic myopathy must be included in the differential diagnosis of a patient with generalized muscle weakness and hypokalemia.KeyWords:Licorice, Glycyrrhizin, Hypokalemic myopathy, Vacuolar degeneration